Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 171, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 5, 2000, 12:41 AM CDT for Divide County, North Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 5, 2000, 12:41 AM CDT (05:41 UTC)
- Expired
- Sep 5, 2000, 1:25 AM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Divide County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 1:01 AM CDT | Hail 1 | Ambrose, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 050542 SVRISN NDC023-050625- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 1241 AM CDT TUE SEP 5 2000 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 125 AM CDT * AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SW OF CROSBY... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROSBY AT 1245 AM CDT AMBROSE AT 1250 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! MR N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 8:05 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 4, 8:05 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BISMARCK ND 805 PM CDT MON SEP 4 2000 ...A LOT OF DIFFERENT FORCING MECHANISMS LEADS TO VARIOUS GROUPS OF THUNDERSTORMS ACROSS REGION THIS EVENING... WATER VAPOR LOOP SHOWED DIFFLUENT FLOW ALOFT MOVING INTO MT/ND BORDER WITH THE APPROACH OF A STRONG JET STREAK IN THE SWRN U.S. ACCAS NEAR BOWMAN HAD FINALLY DEVELOPED INTO ISOLD TSRA. STORMS ENTERING CENTRAL MT MAY MAKE IT INTO THE KISN AREA BY MORNING. AT THE SURFACE...CONVERGENCE BOUNDARY AND UNSTABLE ATMOS NEAR DICKINSON WAS ENOUGH TO SPARK AN ISOLD TSRA IN DUNN COUNTY. THE GENERATION ZONE REMAINS ALONG THE BOUNDARY AND THE STORMS DISSIPATE AS THEY MOVE NORTHEAST OF THE BOUNDARY. TEMPS WERE IN THE MID 80S SOUTH OF THE BOUNDARY AND IN THE MID 70S TO THE NORTH. WL HAVE TO MONITOR SWRN ND STORMS FOR POSSIBLE LARGE HAIL. ELEVATED CONVECTION OVER THE ERN PART OF THE FORECAST AREA WILL HEAD EAST BY MIDNIGHT...BUT THE FORECASTED LOW LVL JET OF 45 KTS WL KEEP A CHC OF MORE STORMS AFTER MIDNIGHT. WILL CLEAN UP ZONES FOR ONGOING CONVECTION. ALSO...TEMPS ALONG THE CANADIAN BORDER ALREADY IN THE UPPER 50S TO LOW 60S. .BIS...NONE NOAH
In the hours before
Special weather statement, Sep 4, 10:12 PM CDT, 2 hours 29 minutes before
NDZ017-050410- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1011 PM CDT (911 PM MDT) MON SEP 4 2000 AT 1005 PM CDT (905 PM CDT) RADAR IN WILLISTON INDICATED AN AREA OF MODERATE RAINSHOWERS APPROACHING SOUTHERN MCKENZIE COUNTY. THE LEADING EDGE OF THESE RAINSHOWERS WAS LOCATED ABOUT 15 MILES SOUTHWEST OF GRASSY BUTTE. THESE RAINSHOWERS ARE MOVING NORTHEAST AT 30 MPH. IT IS POSSIBLE THAT AN ISOLATED THUNDERSTORM COULD DEVELOP AND LOCALLY GUSTY WINDS AND OCCASIONAL LIGHTENING CAN BE EXPECTED. RV N
Special weather statement, Sep 4, 11:08 PM CDT, 1 hour 33 minutes before
NDZ017-050505- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1107 PM CDT (1007 PM MDT) MON SEP 4 2000 AT 1102 PM CDT (1002 PM MDT) RADAR INDICATED AN ISOLATED THUNDERSTORM ON THE SOUTHERN BORDER OF MCKENZIE COUNTY ABOUT 15 MILES SOUTHWEST OF GRASSY BUTTE. THIS ISOLATED STORM IS MOVING TO THE NORTHEAST AT 30 MPH. LOCALLY GUSTY WINDS...BRIEF HEAVY RAIN AND OCCASIONAL LIGHTENING CAN BE EXPECTED FROM THIS STORM. RADAR OVER^ THE PAST HOUR HAS INDICATED A WEAKENING OF THESE SHOWERS AND STORMS AS THEY MOVE INTO MCKENZIE COUNTY. RV N
Special weather statement, Sep 4, 11:36 PM CDT, 1 hour 5 minutes before
NDZ009-017-050535- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1135 PM CDT (1035 PM MDT) MON SEP 4 2000 AT 1130 PM CDT (1030 MDT) RADAR IN WILLISTON INDICATED ISOLATED RAINSHOWERS DEVELOPING ABOUT 15 MILES NORTH OF WILLISTON OR ABOUT 5 MILES SOUTH OF GRENORA. RADAR ALSO INDICATED A WEAKENING RAINSHOWER NEAR THE GRASSY BUTTE AREA IN MCKENZIE COUNTY. THESE SHOWERS ARE MOVING NORTHEAST AT 25 MPH. THE POSSIBILITY EXISTS FOR THESE SHOWERS TO DEVELOP INTO ISOLATED THUNDERSTORMS. LOCALLY GUSTY WINDS...BRIEF HEAVY RAIN AND OCCASIONAL LIGHTENING ARE POSSIBLE. RV N
Special weather statement, Sep 5, 12:30 AM CDT, 11 minutes before
050630- NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 1230 AM CDT TUE SEP 5 2000 A STRONG THUNDERSTORM IS MOVING NORTHEAST THROUGH DIVIDE COUNTY. EXPECT THIS STORM TO CONTINUE NORTHEAST THROUGH DIVIDE COUNTY THROUGH 130 AM CDT. AT 1230 AM CDT...LOCAL WARNING RADAR INDICATED A STRONG THUDERSTORM MOVING THROUGH EASTERN DIVIDE COUNTY. THIS THUNDRRSTORM LIKE IS PRODUCING VERY HEAVY RAIN AND HAIL. MR N
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:09 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.